Alert archive / Utah / High Wind Watches in 2011
High Wind Watch 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Nov 24, 2011, 9:11 PM MST. It took effect at Nov 25, 2011, 12:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2011, 9:11 PM MST (04:11 UTC)
- In effect from
- Nov 25, 2011, 12:00 PM MST
- Expired
- Nov 25, 2011, 4:04 AM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
592 WWUS75 KSLC 250411 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 911 PM MST THU NOV 24 2011 UTZ005-251200- /O.NEW.KSLC.WI.Y.0036.111125T1400Z-111125T2300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 911 PM MST THU NOV 24 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM MST FRIDAY. * AFFECTED AREA: FAR NORTHWEST UTAH...MAINLY ALONG STATE ROUTE 30. * WINDS: NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: DEVELOPING FRIDAY MORNING AND PERSISTING THROUGH MUCH OF FRIDAY AFTERNOON. * IMPACTS: GUSTY NORTHWEST WINDS WILL PRESENT STRONG CROSS WINDS ON STATE ROUTE 30. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ012-251200- /O.NEW.KSLC.HW.A.0011.111125T1900Z-111126T1100Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 911 PM MST THU NOV 24 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * AFFECTED AREA: CASTLE COUNTRY...INCLUDING THE CITIES OF EMERY...FERRON...CASTLE DALE...HUNTINGTON...AND PRICE. * WINDS: THERE IS THE POTENTIAL FOR STRONG NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS POTENTIALLY EXCEEDING 60 MPH. * TIMING: DEVELOPING MIDDAY FRIDAY AND PERSISTING AT TIMES THROUGH MUCH OF FRIDAY NIGHT BEFORE DIMINISHING IN THE PREDAWN HOURS SATURDAY. * IMPACTS: STRONG CROSS WINDS ARE POSSIBLE ALONG STATE ROUTE 10. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
960 WWUS75 KSLC 251104 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 AM MST FRI NOV 25 2011 UTZ012-251900- /O.UPG.KSLC.HW.A.0011.111125T1900Z-111126T1100Z/ /O.EXB.KSLC.WI.Y.0036.111125T1900Z-111126T1100Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 404 AM MST FRI NOV 25 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: CASTLE COUNTRY...INCLUDING THE CITIES OF EMERY...FERRON...CASTLE DALE...HUNTINGTON...AND PRICE. * WINDS: THERE IS THE POTENTIAL FOR STRONG NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS POTENTIALLY EXCEEDING 50 MPH. * TIMING: DEVELOPING MIDDAY TODAY AND PERSISTING AT TIMES THROUGH MUCH OF TONIGHT BEFORE DIMINISHING IN THE PREDAWN HOURS SATURDAY. * IMPACTS: STRONG CROSS WINDS ARE POSSIBLE ALONG STATE ROUTE 10. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE OPERATIONS WILL LIKELY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ005-251900- /O.CON.KSLC.WI.Y.0036.111125T1400Z-111125T2300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE 404 AM MST FRI NOV 25 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * AFFECTED AREA: FAR NORTHWEST UTAH...MAINLY ALONG STATE ROUTE 30. * WINDS: NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: DEVELOPING THIS MORNING AND PERSISTING THROUGH MUCH OF THIS AFTERNOON. * IMPACTS: GUSTY NORTHWEST WINDS WILL PRESENT STRONG CROSS WINDS ON STATE ROUTE 30. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE OPERATIONS MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Nov 24, 3:38 PM MST, 5 hours 33 minutes earlier.
Area forecast discussion, Nov 24, 3:38 PM MST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 338 PM MST THU NOV 24 2011 .SYNOPSIS...SEVERAL WEAK DISTURBANCES WILL MOVE ACROSS THE REGION THIS EVENING INTO FRIDAY. HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND. ANOTHER WEAK SYSTEM IS EXPECTED TO CROSS THE AREA MONDAY. && .DISCUSSION...A SPLITTING SYSTEM WILL CONTINUE TO PUSH ACROSS THE REGION TODAY INTO TONIGHT. ANOTHER WEAK SYSTEM WILL IMPACT MAINLY NORTHERN UTAH FRIDAY. EXPECT ANY SNOW ACCUMULATIONS TO BE LIGHT AT THIS TIME. THE BIGGEST IMPACT FROM EITHER SYSTEM WILL BE THE POTENTIAL FOR A PERIOD OF LIGHT ROAD SLUSH ON HIGH MOUNTAIN PASSES INCLUDING PARLEYS SUMMIT...DANIELS SUMMIT AND SOLDIER SUMMIT FRIDAY MORNING. MOTORISTS ARE URGED TO EXERCISE EXTRA CAUTION DURING THIS PERIOD. THE NEXT CONCERN WILL BE WHETHER FOG WILL AGAIN DEVELOP ACROSS THE WESTERN UINTA BASIN THIS EVENING INTO FRIDAY MORNING. EXPECT FOG TO BE LESS PERSISTENT THAN LAST NIGHT...BUT POCKETS OF VISIBILITIES BELOW 1/4 MILE WILL REMAIN POSSIBLE. FOLLOWING FRIDAYS DISTURBANCE...A LARGE RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH AT LEAST MONDAY. A SYSTEM TRAVELING ACROSS THE NORTH SIDE OF THE RIDGE MAY BRUSH ACROSS EXTREME NORTHERN UTAH MONDAY AFTERNOON INTO MONDAY NIGHT...BUT AT THIS TIME...IT APPEARS TO BE MAINLY A DRY COLD FRONT ACROSS THE STATE. THE RIDGE IS EXPECTED TO BUILD BACK INTO PLACE THROUGH MIDWEEK. A STRONGER AND COLDER SYSTEM IS DEPICTED ACROSS THE WESTERN UNITED STATE THURSDAY. THE 12Z GFS INDICATES THIS SYSTEM WILL GRAZE THE CWA TO THE EAST WHILE THE 12Z EC IS MORE INDICATIVE OF A STRONG STORM CROSSING THE EASTERN GREAT BASIN. DUE TO LARGE MODEL DISCREPANCIES...LEFT POPS NEAR CLIMO IN THE FORECAST. CONFIDENCE IN ANY PARTICULAR SCENARIO AT THIS TIME IS QUITE LOW. && .AVIATION...SOUTH WINDS ARE EXPECTED TO PERSIST AT THE KSLC TERMINAL THROUGH TONIGHT. HOWEVER...THERE IS A 10 PERCENT CHANCE OF A SWITCH TO NORTHWEST WINDS DURING THE 23-01Z TIME-FRAME. OTHERWISE...VFR CONDITIONS WILL CONTINUE AT THE KSLC TERMINAL THIS EVENING WITH CEILINGS REMAINING ABOVE 6000 FT AGL. CEILINGS ARE EXPECTED TO FALL BELOW 6000 FEET ON FRIDAY MORNING BETWEEN 12-15 UTC...ALTHOUGH THERE IS A 30 PERCENT CHANCE THAT THIS WILL OCCUR BEFORE 12Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && KRUSE/GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 24, 7:47 AM MST, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 747 AM MST THU NOV 24 2011 UTZ001>016-019>021-517-518-WYZ021-251330- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 747 AM MST THU NOV 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL CONTINUE ACROSS PORTIONS OF NORTHERN UTAH INCLUDING THE WESTERN UINTA BASIN. MOTORISTS SHOULD BE PREPARED FOR VERY LOW VISIBILITIES WITH LITTLE OR NO NOTICE. PATCHY FOG MAY DEVELOP ONCE AGAIN ACROSS THESE AREAS AGAIN TONIGHT. A WEAKENING STORM SYSTEM WILL BEGIN TO IMPACT MAINLY NORTHERN UTAH LATE TONIGHT. LIGHT VALLEY RAIN AND SNOW AND MOUNTAIN SNOW CAN BE EXPECTED WITH MINIMAL ACCUMULATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEAK SYSTEM WILL CROSS THE AREA FRIDAY. THIS DISTURBANCE IS EXPECTED TO BRING LIGHT PRECIPITATION TO NORTHERN UTAH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:11 PM MST | Wind Advisory | SLC | 31 hr |
Nearby
High Wind Watches in Utah, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.